Alert archive / Michigan / Gale Warnings in 2016
Gale Warning 16, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Dec 13, 2016, 4:29 AM EST. It took effect at Dec 14, 2016, 7:00 AM EST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2016, 4:29 AM EST (09:29 UTC)
- In effect from
- Dec 14, 2016, 7:00 AM EST
- Expired
- Dec 15, 2016, 7:53 AM EST
- In force
- 25 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
450 WHUS73 KGRR 130929 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 429 AM EST TUE DEC 13 2016 LMZ844>849-131730- /O.CON.KGRR.SC.Y.0090.000000T0000Z-161214T1200Z/ /O.NEW.KGRR.GL.W.0016.161214T1200Z-161216T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 429 AM EST TUE DEC 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST FRIDAY. * WINDS...WEST 20 TO 30 KNOTS TODAY AND TONIGHT INCREASING TO WEST GALES TO 35 KNOTS ON WEDNESDAY. * WAVES...4 TO 6 FEET TODAY BUILDING TO 5 TO 8 FEET TONIGHT AND 6 TO 10 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
10 follow-up statements
401 WHUS73 KGRR 131512 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1012 AM EST TUE DEC 13 2016 LMZ844>849-132315- /O.CON.KGRR.SC.Y.0090.000000T0000Z-161214T1200Z/ /O.CON.KGRR.GL.W.0016.161214T1200Z-161216T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1012 AM EST TUE DEC 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST FRIDAY... * WINDS...WEST 20 TO 30 KNOTS TODAY AND TONIGHT INCREASING TO WEST GALES TO 35 KNOTS ON WEDNESDAY. * WAVES...4 TO 6 FEET TODAY BUILDING TO 5 TO 8 FEET TONIGHT AND 6 TO 10 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
233 WHUS73 KGRR 132048 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 348 PM EST TUE DEC 13 2016 LMZ844>849-140500- /O.CON.KGRR.SC.Y.0090.000000T0000Z-161214T1200Z/ /O.CON.KGRR.GL.W.0016.161214T1200Z-161216T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 348 PM EST TUE DEC 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST FRIDAY... * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 KNOTS TONIGHT INCREASING TO WEST GALES TO 35 KNOTS ON WEDNESDAY. * WAVES...4 TO 6 FEET TODAY BUILDING TO 5 TO 8 FEET TONIGHT AND 6 TO 10 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
463 WHUS73 KGRR 140338 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1038 PM EST TUE DEC 13 2016 LMZ844>849-141145- /O.CON.KGRR.SC.Y.0090.000000T0000Z-161214T1200Z/ /O.EXT.KGRR.GL.W.0016.161214T1200Z-161215T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1038 PM EST TUE DEC 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...GALE WARNING NOW IN EFFECT FROM 7 AM WEDNESDAY TO 10 AM EST THURSDAY... * WINDS...WEST WINDS TO 30 KNOTS TONIGHT INCREASING TO GALES TO 35 KNOTS TOWARD MORNING. WEST TO NORTHWEST GALE FORCE WINDS ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. * WAVES...BUILDING TO 5 TO 8 FEET TONIGHT AND 7 TO 11 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
331 WHUS73 KGRR 140831 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 331 AM EST WED DEC 14 2016 LMZ844>849-141645- /O.CON.KGRR.SC.Y.0090.000000T0000Z-161214T1200Z/ /O.CON.KGRR.GL.W.0016.161214T1200Z-161215T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 331 AM EST WED DEC 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 AM EST THURSDAY... * WINDS...WEST WINDS TO 30 KNOTS TONIGHT INCREASING TO GALES TO 35 KNOTS TOWARD MORNING. WEST TO NORTHWEST GALE FORCE WINDS ARE EXPECTED TODAY AND TONIGHT. * WAVES...7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
243 WHUS73 KGRR 141214 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 714 AM EST WED DEC 14 2016 LMZ844>849-142015- /O.EXP.KGRR.SC.Y.0090.000000T0000Z-161214T1200Z/ /O.CON.KGRR.GL.W.0016.000000T0000Z-161215T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 714 AM EST WED DEC 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...WEST GALES TO 35 KNOTS THROUGH TONIGHT. * WAVES...7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
781 WHUS73 KGRR 141456 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 956 AM EST WED DEC 14 2016 LMZ844>849-142300- /O.CON.KGRR.GL.W.0016.000000T0000Z-161215T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 956 AM EST WED DEC 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WINDS...WEST GALES TO 35 KNOTS THROUGH TONIGHT. * WAVES...7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
036 WHUS73 KGRR 142116 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 416 PM EST WED DEC 14 2016 LMZ844>849-150530- /O.CON.KGRR.GL.W.0016.000000T0000Z-161215T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 416 PM EST WED DEC 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WINDS...NORTHWEST GALES TO 35 KNOTS TONIGHT DIMINISHING TO 25 TO 30 KNOTS THURSDAY. * WAVES...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ EBW
563 WHUS73 KGRR 150318 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1018 PM EST WED DEC 14 2016 LMZ844>849-151130- /O.CON.KGRR.GL.W.0016.000000T0000Z-161215T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1018 PM EST WED DEC 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WINDS...NORTHWEST GALES TO 45 KNOTS TONIGHT DIMINISHING TO 25 TO 30 KNOTS THURSDAY. * WAVES...10 TO 15 FEET TONIGHT...SUBSIDING TO 5 TO 8 FEET LATE THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
300 WHUS73 KGRR 150847 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 347 AM EST THU DEC 15 2016 LMZ844>849-151500- /O.CON.KGRR.GL.W.0016.000000T0000Z-161215T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 347 AM EST THU DEC 15 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTHWEST GALES TO 35 KNOTS THIS MORNING DIMINISHING TO 25 TO 30 KNOTS BY NOON. * WAVES...6 TO 10 FEET THIS MORNING DECREASING TO 5 TO 8 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
198 WHUS73 KGRR 151253 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 753 AM EST THU DEC 15 2016 LMZ844>849-152100- /O.CAN.KGRR.GL.W.0016.000000T0000Z-161215T1500Z/ /O.NEW.KGRR.SC.Y.0091.161215T1253Z-161216T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 753 AM EST THU DEC 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 25 TO 30 KNOTS...BACKING WEST 15 TO 25 KNOTS TONIGHT. * WAVES...5 TO 8 FEET DECREASING TO 3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Dec 13, 3:27 AM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Dec 13, 3:27 AM EST, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 327 AM EST Tue Dec 13 2016 LATEST UPDATE... Synopsis/Short Term/Long Term/Marine .SYNOPSIS... Issued at 327 AM EST Tue Dec 13 2016 An arctic cold front will move through today with frigid temperatures through the end of the week, along with some lake effect snow. Low pressure arrives for the weekend with several inches of snow possible and some mixed precipitation across southeast Lower Michigan. && .SHORT TERM...(Today through Thursday) Issued at 327 AM EST Tue Dec 13 2016 Bitter cold and some lake effect snow in the near term. Blowing snow is also a concern for Wednesday and Thursday as west winds will drive any lake effect snow across roads, reducing visibility. This may require a winter weather advisory, although accums will be marginal given low DGZ and small flake size. The other concern is wind chill...with apparent temperatures from minus 10 to minus 15 across the northern zones Wednesday night. For today...arctic front expected to bring quick burst of snow with little accumulation, then temperatures steady or falling behind the front with winds picking up. Cyclonic flow begins late tonight and lake effect snow showers should begin to increase by early Wednesday. Thursday looks like the coldest day of the week as the thermal trough axis is moving through. Highs will be confined to the mid and upper teens even near Lake Michigan and may be only around 10 degrees well inland. .LONG TERM...(Thursday night through Monday) Issued at 327 AM EST Tue Dec 13 2016 We continue to expect a fairly active weather pattern will be in place over the area through most of the long term. Lake effect and a storm system will be the main culprits for this active weather pattern. We could quiet things down a bit late in the period early next week. Lake effect will be ongoing over the area at the beginning of the period on Thu night. The arctic air will be in place with delta t's well into the 20s C, cyclonic flow will be overhead, and a WNW flow in place. It does look like it should trend down gradually Thu night into early Fri with ridging building in for a short time. We will see snow chances then increase Fri, and continue into Sat when a mixture of p-types will be possible. We will see leeward cyclogenesis take place just east of the Rockies Thu night and Fri as an amplified long wave trough moves east. This sfc low will then lift NE toward the region through Sat. It will likely draw copious amounts of moisture northward from the Gulf, up and over the colder air that will be in place. This should start off as all snow Fri into Fri night. Warmer air will try to move into the region, but how far north it makes it depends on the track of the sfc low. We expect that a melting layer aloft should make it at least into the srn rows if not further north. With the cold air initially in place at the sfc, it may be hard to dislodge it. This could set portions of the area up for a wintry mix. A great deal of uncertainty remains, but this should be monitored closely. The system will shift east of the area by Sunday, allowing the arctic air to move back in. This will allow lake effect to ramp back up through at least Sun night. It will then diminish for Mon and beyond as the core of the arctic air is pushed out of the area. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1250 AM EST Tue Dec 13 2016 Low clouds generally based around 2000-2500 ft remain anchored over most of the area early this morning. Some erosion of this cloud cover has occurred from the south, for mainly the I-94 terminals. Some fog has formed as a result here. This will last for a few hours. We will see some light snow develop out ahead of an incoming front toward 09-10z and then spread east. This will not last long, only a few hours. We expect the best snow will occur south. This will be where the best chance of IFR is. MVFR conditions will persist at the I-96 terminals, with a chc of IFR. Once the light snow moves out after 16-17z, we will see lower clouds hold in around 2500 ft. Winds will shift from SSW, to WNW. && .MARINE... Issued at 327 AM EST Tue Dec 13 2016 The small craft advisory will continue through Wednesday morning. West gales are expected to begin at that time and continue into Wednesday night. && .HYDROLOGY... Issued at 315 PM EST Mon Dec 12 2016 Area rivers are running around to above normal for this time of year. With the cold air expected this week, rapid ice formation is possible on the rivers starting tonight. Frazil ice development can occur quickly with river temperatures near freezing and air temps in the teens and single digits above zero, as expected Wednesday into Friday. Snow can also contributes to ice development. In terms of ice jam potential, there is some risk in the latter half of the week. Residents in jam-prone areas should monitor ice development over the course of the next week. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory until 7 AM EST Wednesday for LMZ844>849. && SYNOPSIS...Ostuno SHORT TERM...Ostuno LONG TERM...NJJ AVIATION...NJJ HYDROLOGY...63 MARINE...Ostuno
Hazardous weather outlook, Dec 13, 4:20 AM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 420 AM EST TUE DEC 13 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-140930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 420 AM EST TUE DEC 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW COULD CAUSE SLIPPERY ROADS THIS MORNING AND AGAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LAKE EFFECT SNOW AND BLOWING SNOW COULD IMPEDE TRAVEL WEDNESDAY AND THURSDAY. WIND CHILLS OF 10 TO 15 BELOW ZERO ARE EXPECTED WEDNESDAY NIGHT. SEVERAL INCHES OF SNOW ARE EXPECTED SATURDAY THROUGH SUNDAY. SOME ICING IS POSSIBLE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-140930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 420 AM EST TUE DEC 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEST GALES TO 35 KNOTS ARE EXPECTED WEDNESDAY THROUGH THURSDAY. OSTUNO
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.